Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 36, NWS San Angelo, TX

June 10, 2009Haskell County, Throckmorton County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 10, 2009, 3:34 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2009, 3:34 PM CDT (20:34 UTC)
Expired
Jun 10, 2009, 4:15 PM CDT
In force
41 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Haskell County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:13 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 102034
TORSJT
TXC207-447-102115-
/O.NEW.KSJT.TO.W.0036.090610T2034Z-090610T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL AND SOUTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
  WEST CENTRAL THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 415 PM CDT

* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHEAST OF HASKELL...MOVING EAST AT 45 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  IRBY BY 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3338 9938 3319 9924 3297 9973 3313 9984
TIME...MOT...LOC 2034Z 248DEG 38KT 3313 9963

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:33 PM CDT, 1 minute earlier.

Area forecast discussion, Jun 10, 3:33 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 PM CDT WED JUN 10 2009

.SHORT TERM...
ONGOING SEVERE WEATHER WILL BE THE MAIN CONCERN FOR THE SHORT TERM
FORECAST. SEVERE STORMS ARE EXPECTED TO CONTINUE THROUGH THE
EVENING HOURS TONIGHT...MAINLY ACROSS THE BIG COUNTRY. SEVERE
THUNDERSTORM WATCH NUMBER 365 IS IN EFFECT THROUGH 10 PM TONIGHT
FOR THE BIG COUNTRY COUNTIES. WILL SHOW LIKELY POPS WITH SEVERE
WEATHER POSSIBLE FOR THE BIG COUNTRY THIS AFTERNOON INTO TONIGHT.
WHILE THE BULK OF THE SEVERE WEATHER IS EXPECTED TO BE ACROSS THE
BIG COUNTRY... ADDITIONAL DEVELOPMENT IS POSSIBLE FARTHER
SOUTHWEST AS A SEVERE THUNDERSTORM IS MOVING EAST INTO CROCKETT
COUNTY AT THIS TIME.

.LONG TERM...
FOR THE LONG TERM...EXPECT THE SUBTROPICAL RIDGE TO STRENGTHEN
ONCE AGAIN OVER THE AREA...ALLOWING TEMPERATURES TO HEAT UP ACROSS
THE AREA...WHILE DIMINISHING RAIN CHANCES. HAVE MADE VERY FEW
CHANGES TO THE FORECAST AS INHERITED GRIDS...AS THEY COVERED THIS
WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 72  97  72  99  72 /  20  20  10  10  10
SAN ANGELO 	 72 100  70 102  72 /  20  10  10  10  10
JUNCTION 	 73  97  71 100  73 /  10  20  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 10, 3:04 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 PM CDT WED JUN 10 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-112015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
304 PM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE BIG COUNTRY UNTIL
10 PM TONIGHT. STORMS ARE ALSO POSSIBLE ACROSS THE REST OF WEST
CENTRAL TEXAS TONIGHT. THE MAIN THREATS FROM THE STORMS WILL BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS AGAIN THURSDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TONIGHT...ESPECIALLY ACROSS THE BIG
COUNTRY.

In the hours before

Special weather statement, Jun 10, 2:39 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
239 PM CDT WED JUN 10 2009

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-102145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA
239 PM CDT WED JUN 10 2009

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE BIG COUNTRY
UNTIL 10 PM...
STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING RAPIDLY ACROSS THE
BIG COUNTRY THIS AFTERNOON. THE MAIN THREATS FROM THE STRONGER STORMS
WILL BE LARGE HAIL AND DAMAGING WINDS. BE ALERT FOR WARNINGS.
Local storm report, Jun 10, 3:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
326 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             ROTAN                   32.85N 100.46W
06/10/2009  E1.75 INCH       FISHER             TX   LAW ENFORCEMENT

&&

JDUNN
Local storm report, Jun 10, 3:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             5 W HASKELL             33.16N 99.82W
06/10/2009  E1.00 INCH       HASKELL            TX   COUNTY OFFICIAL

            WINDS ESTIMATED AT 70 MPH

&&

JDUNN

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:05 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Sterling55 min
Jun 9, 8:29 PM CDTSevere Thunderstorm WarningSJTNolan31 min
Jun 10, 2:52 PM CDTSevere Thunderstorm WarningSJTFisher23 min
Jun 10, 3:01 PM CDTSevere Thunderstorm WarningSJTHaskell44 min
Jun 10, 3:23 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan37 min
Jun 10, 3:26 PM CDTSevere Thunderstorm WarningSJTCrockett64 min
Jun 10, 3:37 PM CDTSevere Thunderstorm WarningSJTJones, Nolan, Taylor53 min
Jun 10, 3:46 PM CDTTornado WarningSJTHaskell, Throckmorton44 min
Jun 10, 3:47 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford58 min
Jun 10, 3:54 PM CDTFlash Flood WarningSJTHaskell, Jones, Shackelford, Throckmorton2 hr
Jun 10, 3:54 PM CDTTornado WarningSJTNolan66 min
Jun 10, 4:03 PM CDTAreal Flood AdvisorySJTFisher, Nolan3 hr
Jun 10, 4:11 PM CDTSevere Thunderstorm WarningSJTShackelford64 min
Jun 10, 4:23 PM CDTTornado WarningSJTThrockmorton21 min
Jun 10, 4:33 PM CDTSevere Thunderstorm WarningSJTCrockett42 min
Jun 10, 4:37 PM CDTSevere Thunderstorm WarningSJTTaylor53 min
Jun 10, 4:53 PM CDTAreal Flood AdvisorySJTJones, Taylor112 min
Jun 10, 5:05 PM CDTSevere Thunderstorm WarningSJTCallahan55 min
Jun 10, 5:16 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton44 min
Jun 10, 5:58 PM CDTSevere Thunderstorm WarningSJTCallahan32 min
Jun 10, 6:03 PM CDTAreal Flood AdvisorySJTBrown, Callahan, Coleman87 min
Jun 10, 6:26 PM CDTSevere Thunderstorm WarningSJTBrown30 min

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.